MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX20018UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one resolute onyx coronary drug eluting stent to treat a moderately tortuous, non-calcified lesion with 85% stenosis in the distal right posterior descending (r-pda) artery.There was a previously deployed stent in the proximal right coronary artery (rca).The device was inspected with no issues.Negative prep was not performed.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during removal following a failed delivery.It was detailed that a buddy wire technique was being used for the purpose of stent delivery.Once the stent came off the balloon delivery system a technique of twisting the two wires together was used, and this captured the loose stent, removing it from the patient.The dislodged stent was removed.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the stent dislodgement did not occur due to interaction with the previously deployed stent in the proximal rca.There was no damage to the previously deployed stent in the proximal rca, and this stent did not need to be post dilated after the event.Product analysis: the device was returned for analysis.Kinks were evident to the hypo-tube.The stent was not present on the balloon and returned cap tured on two guidewires.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Severe deformation was evident to the dislodged stent.Deformation was evident to distal tip.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19482848
Report Number9612164-2024-02718
Device Sequence Number18161239
Product Code NIQ
UDI-Device Identifier00643169556652
UDI-Public00643169556652
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberRONYX20018UX
Device Catalogue NumberRONYX20018UX
Device Lot Number0011936797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/17/2024
07/15/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/01/2024
07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown